Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Loose and greenish stool, stomach pain, taking cipro, had a CT scan, diagnosed with diverticulosis. Proper treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Diagnosed with Diverticulitis last week per CT Scan. Bloodwork and stool sample showed normal white blood cells. After 2 days of IV antibotics I was released. I had to stop taking Flaygl due to a bad reaction. I'm currently only taking taking Cipro 500mg twice a day. My stool today is loose and XXXXXXX My pain has remained the same. Is this normal with the use of antibotics or does this mean the infection is worse? Will Cipro be enough to combat the Diverticulitis?
Posted Sun, 6 May 2012 in Digestion and Bowels
Answered by Dr. Rhea Chanda 1 hour later

Thanks for the query.
XXXXXXX stools can be normal in some and also abnormal.It can occur due to many reasons like infection,celiac disease,IBS,Parasitic infection,iron supplements and many more.Cipro normally doesnt cause XXXXXXX stools.The colour of the stools is due to a pigment called bile.If the stool passes through the GI tract very quickly,it doesnt have time to turn its normal yellowish colour.It may appear XXXXXXX
You should observe for another day and even then if the stool is XXXXXXX you need to be investigated further.
Diverticulitis is treated with hot pads,antibiotics,pain killers.It will eventually settle down.Cipro is a broad spectrum drug and is useful against many types of pathogens.

See your doctor for a stool test if your symptoms dont improve in another 2 days.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor